MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic
Model Number 720157-01
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Air/Gas in Device (4062)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurring urinary incontinence.Upon inspection, air bubbles were identified within the cuff and pump, along with associated fluid loss.In addition, the cuff was noted to be not inflating.As a result, the device was explanted and replaced.No further patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this aus underwent a thorough analysis.The cuff was visually inspected and folds were observed.A leakage test was subsequently performed, and the cuff successfully passed with no abnormalities detected.The kink-resistant tubing (krt) was also subjected to both a visual inspection and a leakage test.Both evaluations were completed successfully, with no abnormalities observed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of air in system, mechanical issue, fluid leak and urinary incontinence were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the reported clinical observation of air in system/component, mechanical issue and fluid leak could not be confirmed.Model number/catalog number: 72404127 serial number: n/a batch/lot number: 1100935147 model/catalog description: control pump fgs iz unique identifier (udi) #:(b)(4).Model number/catalog number: 72400024 serial number: n/a batch/lot number: 1100916766 model/catalog description: balloon fgs 61-70 cm unique identifier (udi) #: (b)(4).

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device incontinence mechanical/hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50167826
Report Number2124215-2026-42306
Device Sequence Number5305151
Product Code EZY
UDI-Device Identifier00878953005652
UDI-Public(01)00878953005652(17)261126(10)1100636372
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number720157-01
Device Catalogue Number720157-01
Device Lot Number1100636372
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Initial Report FDA Received Date08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale